Skip to content
Diagnosed 8 months ago. On Methotrexate, and just began Humira.
avatar
Greerzie posted:
Please let me hear from anyone! So many questions!! Love to walk, but the RA has hit my right foot so badly, that my exercise walking is out of the question for now. I am also on Prednisone(yuk), and have gained so much weight!!

When will I or when should I begin to feel better??
Reply
 
avatar
sherrie60 responded:
I don't know...I'm still waiting. I had a good week last week and was looking forward for the same this week, but it didn't happen. I am on Plaquenil, methotrexate, folic acid, and Enbrel, which isn't working and needs to be changed. If it wasn't for the prednisone I don't think I would be walking! I can't believe I would ever say this, but I love that drug! I don't care about the weight anymore! I have been on the meds since October, something should be working! I was looking forward to April when I had planned to feel much better. I guess I have learned my lesson not to put a time limit on my goals.

Sherrie
 
avatar
Rickcarolh1 replied to sherrie60's response:
I was diagnosed last May. Doc started me on Remicade, metho., folic acid, prednisone (10 mg). I did this through Dec. Remicade did nothing for me, Doc had told me I should be feeling better by Sept when I took a big trip. I just took lots of predisone with me. I finally got approved for Actemra, had my first infusion 3 1/2 weeks ago, I can already tell a big difference, I am also only taking 5mg of prednisone a day. My next treatment I'm going to back off of the prednisone completely. It took awhile to find out what works for me, I know I was really impatient, you get tired of being in pain. But hopefully this will continue. Hang in there, you will get something that works for you. Good Luck.
 
avatar
wantocureit responded:
Greerzie,

Your Rheum Dr has failed you. He/she should have given you ONE of these drugs at a time, not all. Predisone is very damaging to vital organs, and causes you to have gained weight. Its only an anti-inflammatory drug, it is not any more than that. Methotrex, also many side effects.

Humira, another "experimental" new drug, with serious side effects.

I know about the pain, I've had it, and it's YUK to the max! Please try this, and get back to me. I know it sounds wacko, but eat 1-2 oz of Dry Roasted Peanuts w/ sea salt per day. If you are a bigger person, eat more. Don't worry about the calories, or make an adjustment. Give it a week or two to take effect.

I only learned this by experience? Don't substitute with organic non-salted varieties, they don't work.

If it works for you, let me know, OK?

wantocureit
successimperative@gmail.com
 
avatar
Byroney_WebMD_Staff responded:
Dear Greerzie,

Hello and welcome! I am sorry to hear about the pain in your right foot. Has your rheumatologist offered physical therapy to you? Has he or she discussed how long you'll be on prednisone and what the long-range plan is?

I know you've already received a lot of great support, but I thought I'd give you a link to a guide of RA Medications . I believe Humira has been on the market since 2003, but your doctor can confim that. If you're concerned about any potential side effects, please have an open discussion with your doctor and/or pharmacist.

Write back with an update when you get a chance,

Byroney
Even if you're on the right track, you'll get run over if you just sit there. ~Will Rogers


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

mouth sores
I recently read that when one takes methotrexate as many of us do with RA and Sjogrens Syndrome, it can make your levels of folic acid drop ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.